New Jersey, 2008Strong Wind in New Jersey, March 1, 2008
March 1, 2008 · NWS PHI · 2 events in 2 counties and zones
As the clipper type low pressure intensified as it moved through the Saint Lawrence River Valley on March 1st, west to northwest winds increased and peak wind gusts reached between 35 and 45 mph across the state. The strong winds blew over a swing set in Cape May.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As the clipper type low pressure intensified as it moved through the Saint Lawrence River Valley on March 1st, west to northwest winds increased and peak wind gusts reached between 35 and 45 mph across the state. The strong winds blew over a swing set in Cape May. The peak wind gust at the Cape May Ferry Terminal was 44 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 1, 8:30 AM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Mar 1, 8:30 AM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
830 AM EST SAT MAR 1 2008
.SYNOPSIS...
A SURFACE COLD FRONT WAS MOVING ACROSS THE REGION EARLY THIS
MORNING, AND IT WILL BE FOLLOWED LATER TODAY BY A MID LEVEL TROUGH.
HIGH PRESSURE WILL MOVE TOWARD US TONIGHT AND CREST OVER OUR AREA ON
SUNDAY NIGHT. THE HIGH WILL THEN RECEDE EAST. A WARM FRONT IS
FORECAST TO MOVE ACROSS OUR AREA EARLY MONDAY, WITH A COLD FRONT
APPROACHING MONDAY NIGHT. AN AREA OF LOW PRESSURE IS FORECAST TO
DEVELOP ON THIS FRONT ACROSS THE SOUTHERN STATES AND THEN TRACK
NORTHEAST INTO CENTRAL NEW YORK STATE BY WEDNESDAY MORNING, PULLING
A COLD FRONT ACROSS OUR AREA.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AT 830 AM, A COLD FRONT WAS MAKING ITS WAY THROUGH OUR REGION. THE
WIND WAS SHIFTING TO THE WEST AND IT WILL CONTINUE TO PICK UP SPEED
AND BECOME INCREASINGLY GUSTY AS THE MORNING PROGRESSES.
WITH THE FRONTAL PASSAGE, THERE WILL PROBABLY BE NO MORE PRECIP FOR
TODAY FROM PHILADELPHIA SOUTH AND EASTWARD. THERE CONTINUES TO BE A
CHANCE FOR SNOW AND RAIN SHOWERS FROM PHILADELPHIAS NORTHERN
SUBURBS AND CENTRAL NEW JERSEY NORTHWARD.
BY 830 AM, THE SKY HAD BECOME MOSTLY CLEAR OVER PARTS OF
SOUTHEASTERN PENNSYLVANIA, THE UPPER DELMARVA AND SOUTHERN NEW
JERSEY. THE AXIS OF AN UPPER LEVEL EXTENDED ACROSS WESTERN
PENNSYLVANIA AND WEST VIRGINIA EARLY THIS MORNING. AS THE TROUGH
PROGRESSES TO THE EAST, THE CLOUD COVER SHOULD INCREASE AGAIN OVER
OUR CENTRAL AND SOUTHERN COUNTIES FOR LATE THIS MORNING AND MUCH OF
THE AFTERNOON. THE TROUGH AXIS IS FORECAST TO PASS OVERHEAD DURING
THE EARLY AFTERNOON, WITH COLD ADVECTION CONTINUING IN ITS WAKE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
SKIES ARE EXPECTED TO CLEAR OUT TONIGHT, MORE GRADUALLY UP NORTH DUE
TO A LINGERING CYCLONIC NORTHWEST FLOW NEAR THE SURFACE. INSOFAR AS
THE WINDS DIMINISH, THEY WILL DO SO MORE IN RESPONSE TO THE LOSS OF
DAYTIME HEATING THAN THE LOSS OF THE GRADIENT. MOREOVER, A SECOND
AND SOMEWHAT MORE ROBUST SHOT OF COLD AIR ADVECTION OCCURS. WE KEEP
THE WINDS UP TO SOME DEGREE OVERNIGHT, WHICH MEANS WE DONT EXPECT A
LOT OF RADIATIONAL COOLING OR A BIG DIFFERENCE BETWEEN MOST COASTAL
LOCATIONS AND ADJACENT LAND AREAS. GUIDANCE TEMPS CAME IN JUST A BIT
MILDER THAN PREVIOUS RUNS, AND IN GENERAL WE JUST NUDGED MINS UP
SLIGHTLY FROM CONTINUITY.
MAINLY SUNSHINE FOR SUNDAY, ALTHOUGH WE COULD SEE SOME INCREASE IN
CLOUDINESS LATER SUNDAY INTO SUNDAY NIGHT AS A WARM FRONT
APPROACHES. WE THINK THE FRONT COMES THROUGH DRY EARLY MONDAY, AND
THEN THE MID LEVEL RIDGE AXIS CRESTS OVER US WITH AN ATTENDANT
WARM-UP. IT STILL LOOKS LIKE MONDAY WILL STAY DRY WITH A FAIR AMOUNT
OF SUNSHINE. CLOUDS MAY INCREASE, ESPECIALLY WEST, LATER IN THE DAY.
REGARDING TEMPERATURES, ON OUR FIRST NIGHT HERE WE NOTED THAT
CONTINUITY AND GUIDANCE WERE CLOSE ENOUGH TO GO WITH THEM THROUGH
THE PERIOD. MONDAY LOOKS TO BE ABOUT OR A BIT ABOVE 10 DEGREES ABOVE
NORMAL FOR EARLY MARCH.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
HIGH PRESSURE OFF THE MID ATLANTIC COAST ON MONDAY WILL MOVE OUT
TO SEA MONDAY NIGHT AS A COLD FRONT MOVES IN FROM THE WEST. THE
FRONT WILL EASE ITS WAY INTO OUR AREA LATE MONDAY NIGHT INTO EARLY
TUESDAY BRINGING RAIN SHOWERS WITH IT. A VIGOROUS AND VERY WET LOW
PRESSURE SYSTEM IS THEN EXPECTED TO MOVE NORTHEAST FROM THE GULF
COAST STATES. THIS SYSTEM WILL MOVE TO WESTERN PENNSYLVANIA
TUESDAY NIGHT AND TO NORTHERN NEW YORK STATE WEDNESDAY. WITH THIS
MOVEMENT, THE FRONT WILL MOVE BACK NORTH AS A WARM FRONT LATE
TUESDAY INTO TUESDAY NIGHT. EMBEDDED GULF MOISTURE IS EXPECTED TO
BRING RAINFALL AMOUNTS OF 1 TO 2 INCHES TO OUR AREA. THE COLD
FRONT ASSOCIATED WITH THE STORM WILL MOVE FROM WEST TO EAST ACROSS
THE REGION LATE TUESDAY NIGHT INTO WEDNESDAY. COLDER AIR MOVING IN
BEHIND THE FRONT MAY CAUSE THE RAIN TO CHANGE OVER TO SNOW IN OUR
NORTHERN MOUNTAINS. HIGH PRESSURE WILL THEN BRING A RETURN TO FAIR
WEATHER WEDNESDAY NIGHT INTO THURSDAY. THE DRY SPELL WILL BE
SHORTLIVED AS ANOTHER FRONTAL SYSTEM APPROACHES FROM THE WEST.
SHOWERS MAY MOVE INTO WESTERN SECTIONS LATE THURSDAY, THEN CROSS
THE REMAINDER OF THE AREA THURSDAY NIGHT INTO FRIDAY. THE AIRMASS
MAY BE COLD ENOUGH FOR SOME SNOW IN THE NORTHERN AREAS, ESPECIALLY
ON THE BACKSIDE OF THE FRONT LATE THURSDAY NIGHT AND FRIDAY. A
COMPLICATING FACTOR MAY BE A WAVE OF LOW PRESSURE MOVING UP THE
FRONT ALONG THE EAST COAST FRIDAY. SINCE THIS EVENT IS 6 TO 7 DAYS
AWAY, WELL HAVE PLENTY OF TIME TO REEVALUATE.
&&
.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
CONDITIONS ARE FORECAST TO BE MOSTLY VFR AS THE FRONT CONTINUES TO
SLIDE EAST OF THE AREA THIS MORNING. MAINLY BROKEN BUT PROBABLY VFR
STRATOCUMULUS IS FORECAST FOR THE DAYLIGHT HOURS, SCATTERING OUT OR
CLEARING TOWARD OR AROUND DARK, OR BY 00Z.
ANY SOUTHWEST WINDS WILL BECOME WEST AND INCREASE AS THE BOUNDARY
LAYER FULLY COUPLES AND THE POST-FRONTAL GRADIENT TAKES HOLD THIS
MORNING. WINDS ARE FORECAST TO GUST TO THE UPPER 20S TO AROUND 30
KNOTS TODAY BEFORE DROPPING BACK A BIT TONIGHT, ALTHOUGH IT SHOULD
STILL BE SOMEWHAT GUSTY WITH A CONTINUED GRADIENT TONIGHT.
BEYOND THE TAF VALID PERIOD, DRY AIR WILL BUILD IN FROM THE WEST
TONIGHT INTO MONDAY. ANOTHER ROUND OF PRECIPITATION, MAINLY RAIN,
IS FORECAST FOR MONDAY NIGHT INTO WEDNESDAY, WITH PROBABLE IFR
CONDITIONS AT TIMES.
&&
.MARINE...
SMALL CRAFT ADVISORY CONDITIONS ARE FORECAST TO CONTINUE INTO THIS
AFTERNOON. AS THE PARENT LOW MOVES ACROSS NORTHERN NEW ENGLAND LATER
TODAY, IT IS EXPECTED TO INTENSIFY AND, AS A RESULT, OFFSHORE WIND
SPEEDS WILL INCREASE OVER OUR COASTAL WATERS, WITH MARGINAL GALE
FORCE GUSTS ANTICIPATED. AS A RESULT, THE GALE WARNING WILL CONTINUE
FROM LATER THIS AFTERNOON THROUGH TONIGHT AND UNTIL 600 AM SUNDAY.
HIGH PRESSURE BUILDING IN SUNDAY SHOULD CAUSE WINDS TO DROP BACK A
BIT, BUT WINDS WILL STILL BE GUSTY SUNDAY BEFORE DROPPING AS THE
HIGH MOVES OVER THE AREA SUNDAY NIGHT, RESULTING IN A SIGNIFICANT
DECREASE IN WIND SPEEDS AND WAVE HEIGHTS.
ANOTHER LOW IS EXPECTED TO MOVE UP THE APPALACHIANS TUESDAY AND
TUESDAY NIGHT, BRINGING ANOTHER PERIOD OF INCREASED WINDS AND SEAS
TO THE COASTAL WATERS OF DELAWARE AND NEW JERSEY FOR TUESDAY INTO
WEDNESDAY. SMALL CRAFT ADVISORY CONDITIONS LOOK LIKE A GOOD BET.
&&
.FIRE WEATHER...
GUSTY WINDS BEHIND THIS MORNINGS COLD FRONT WILL CONTINUE TONIGHT
AND SUNDAY. RELATIVE HUMIDITIES WILL BE LOWER SUNDAY THAN TODAY AS
DEW POINTS DROP IN THE COLD AND DRY AIR ADVECTION, AND FUELS WILL BE
DRYING IN AREAS THAT DO NOT HAVE SNOW COVER (BASICALLY SOUTHEAST OF
THE LEHIGH VALLEY IN PENNSYLVANIA AND WARREN AND MORRIS COUNTIES IN
NEW JERSEY). A REMARK WAS ADDED TO THE FIRE WEATHER FORECAST TO
THESE EFFECTS, AND LATER FORECASTERS MAY WISH TO MONITOR CONDITIONS
WITH AN EYE TOWARD ISSUING APPROPRIATE WORDING OR PRODUCTS.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
ANZ430-431-450>455.
GALE WARNING FROM 4 PM THIS AFTERNOON TO 6 AM EST SUNDAY FOR
ANZ430-431-450>455.
&&
SYNOPSIS...DELISI
NEAR TERM...IOVINO
SHORT TERM...DELISI
LONG TERM...RPWHazardous weather outlook, Mar 1, 4:30 AM EST, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
430 AM EST SAT MAR 1 2008
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-021000-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
430 AM EST SAT MAR 1 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-021000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
430 AM EST SAT MAR 1 2008
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EST
SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Strong Wind, Eastern Cape May
- When
- March 1, 11:00 AM EST to 3:00 PM EST
- Where
- Eastern Cape May forecast zone
- Measured
- 38 kt (44 mph) estimated gust
- Property damage
- $900
- Reported by
- C-MAN Station
- Coordinates
- 39.085, -74.850 (the zone’s center; the record gives no point)
Strong Wind, Western Cape May
- When
- March 1, 11:00 AM EST to 3:00 PM EST
- Where
- Western Cape May forecast zone
- Measured
- 38 kt (44 mph) measured gust
- Property damage
- $100
- Reported by
- C-MAN Station
- Coordinates
- 39.085, -74.850 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Vermont, March 1, 2008$45,000 · 11 events
- Drought in Alabama, March 1 to 31, 200835 events
- Winter Storm in Vermont, March 1, 2008$40,000 · 5 events
- Winter Weather in New York, March 1, 2008$30,000 · 9 events
- Damaging Winds in Alabama, March 1 to 4, 2008$30,000 · 50 kt wind · 2 events
- Drought in Tennessee, March 1 to 31, 200822 events
- Flooding in Missouri, March 1 to 7, 200819 events
- Heavy Snow in Maine, March 1, 200817 events
- Flooding in Indiana, March 1 to 2, 2008$20,000 · 2 events
- Heavy Snow in Maine, March 1 to 2, 200815 events
- Drought in Texas, March 1 to 31, 200813 events
- Heavy Snow in New Hampshire, March 1, 200812 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 88381, 88382.